EMAIL THIS PAGE TO A FRIEND

Clinical and experimental dermatology

Erythema multiforme-like contact reaction due to liquid-formulated 2,2-dibromo-3-nitrilopropionamide: involvement of cytotoxic T-lymphocyte reaction.


PMID 19663849

Abstract

Erythema multiforme (EM)-like contact reactions are induced by exposure to various chemicals. We report two industrial workers from a paper mill who presented with generalized EM-like lesions 17 and 10 days, respectively, after accidental exposure to liquid-formulated 2,2-dibromo-3-nitrilopropionamide (DBNPA) 20%. The EM-like lesions appeared as subepidermal blisters associated with many necrotic or apoptotic keratinocytes and dense lymphocytic infiltration in the epidermis. Most of the infiltrating cells in the epidermis were CD8-positive T lymphocytes expressing cytotoxic molecules, including T cell-restricted intracellular antigen (TIA)-1, granzyme B and granulysin. Steroid pulse therapy failed to suppress the development of the lesions sufficiently, but cyclosporin 2.5-3 mg/kg successfully controlled the disease. DBNPA-induced, generalized EM-like eruptions may be mediated by cytotoxic T-lymphocytes.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

540978
2,2-Dibromo-2-cyanoacetamide, 96%
C3H2Br2N2O